MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the patient experienced blurry vision at all distances.The lens was explanted in a secondary procedure.Additional information was requested and received stating the patient's cylindrical value increased post surgery.
 
Additional Manufacturer Narrative
Additional information provided in d.4., d.9., d.10,, h.3., h.6.And h.10.The lens was returned in a non-company lens case.Solution was dried on the lens.The lens was torn/split/cracked and smashed over and against the posts of the lens case.Power and resolution testing could not be conducted due to the extensive optic damage.The account indicated the use of a qualified associated cartridge and handpiece.The viscoelastic indicated is not qualified for use with this lens with any of the qualified lens/cartridge/handpiece combinations.Upon return, the lens was observed to be placed into the lens case incorrectly resulting in extensive damage.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal 12.0 diopter (add power +2.2/+3.2) lens was replaced with a third party, 12.0 diopter, monofocal lens model.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15939397
Report Number1119421-2022-02610
Device Sequence Number6346587
Product Code MFK
UDI-Device Identifier00380652429559
UDI-Public00380652429559
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.120
Device Lot Number12720632
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; IOL - ZA9003 +12.0 SN:(B)(6); MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale